MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309581
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
Material#: 309581 batch#: unknown it was reported that the bd luer-lok needle pulled out of the hub.The following information was provided by the initial reporter: verbatim: rcc received a complaint via email.Email(s) attached.We have received a complaint about needles that are too fragile, bend, and seem soft when piercing the stopper of a vaccine vial and on the user¿s arm.The operator tried to push on the needle with his hand, and it detached from the plastic tip.No incident reported with the user.We have a sample of the syringe with needle.¿ additional information provided: 1.Event date: 03-07-2024.2.Batch number: 3244921.3.Number of times: twice at fleury hospital and a month ago at (b)(6), representative having already been contacted a month ago.4.Address to collect sample: (b)(6).5.No incident occurred to the patient.
 
Event or Problem Description
No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4) - supplemental mdr/correction - needle pulled out of hub correction: following submission of initial mdr, the customer information was not correctly reported.Section e updated to reflect correct customer address.Evaluation: one sample was provided to our quality team for investigation.A visual inspection was performed with 30x magnification.The needle was broken off at the area where the epoxy that joins the needle to the needle assembly end.The top part of piece of needle left in the needle hub shows that was bent about 45 degrees.Based on the investigation and with the sample analysis the symptom reported is confirmed.It could be possible that needle got bent during the needle assembly process.Furthermore, a device history record review was completed for provided lot number 3244921.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20092086
Report Number1213809-2024-00596
Device Sequence Number7810902
Product Code FMF
UDI-Device Identifier30382903095811
UDI-Public(01)30382903095811(11)230901(17)280831(10)3244921
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309581
Device Lot Number3244921
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer11/21/2024
Initial Report FDA Received Date08/28/2024
Supplement Report FDA Received Date11/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown